Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Miami, FL

June 14, 2007Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 14, 2007, 2:42 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2007, 2:42 PM EDT (18:42 UTC)
Expired
Jun 14, 2007, 3:21 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 41 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:45 PM EDTTSTM WND GST 66Saint Thomas University, FLTHUNDERSTORM WIND GUST OF 66 MPH REPORTED BY WEATHER STATION AT SAINT THOMAS UNIVERSITY AT 245 PM EDT. SEVERAL TREE LIMBS BLOWN DOWN AND A SMALL TREE WAS UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 141842
SVRMFL
FLC011-086-141930-
/O.NEW.KMFL.SV.W.0079.070614T1842Z-070614T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 330 PM EDT

* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR OPA-LOCKA...OR ABOUT NEAR
  HIALEAH...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  MIAMI LAKES
  OPA-LOCKA
  DOLPHINS STADIUM
  MIAMI GARDENS

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. 

LAT...LON 2589 8033 2583 8023 2601 8004 2610 8026

$$

GARCIA
2 follow-up statements
000
WWUS52 KMFL 141855
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT THU JUN 14 2007

FLC011-086-141930-
/O.CON.KMFL.SV.W.0079.000000T0000Z-070614T1930Z/
BROWARD FL-MIAMI-DADE FL-
255 PM EDT THU JUN 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD
COUNTIES...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR IVES ESTATES...OR
ABOUT NEAR HALLANDALE...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PEMBROKE PARK...BAL HARBOUR...AVENTURA...GOLDEN BEACH...HOLLYWOOD
DOWNTOWN...HOLLYWOOD...DANIA BEACH...PORT EVERGLADES...INTERSECTION
I-595 AND I-95...FORT LAUDERDALE BEACH AND FORT LAUDERDALE

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. 

LAT...LON 2589 8033 2583 8023 2600 7997 2614 8016

$$

GARCIA
000
WWUS52 KMFL 141921
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT THU JUN 14 2007

FLC011-086-141929-
/O.CAN.KMFL.SV.W.0079.000000T0000Z-070614T1930Z/
BROWARD FL-MIAMI-DADE FL-
319 PM EDT THU JUN 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES IS CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF 
NORTHEASTERN MIAMI-DADE...AND HAS ALSO WEAKEN BELOW SERVE LIMITS IN 
SOUTHEASTERN BROWARD COUNTY. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED. THE STORM CAN STILL PRODUCE OCCASIONAL  
LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND 
SMALL HAIL OVER THE SOUTHEASTERN BROWARD COUNTY. STAY TUNED TO NOAA 
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2589 8033 2583 8023 2600 7997 2614 8016

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:13 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 14, 2:13 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
213 PM EDT THU JUN 14 2007

.DISCUSSION...QUITE A BIT OF DRYING HAS OCCURRED ABOVE 15K FT AND
THIS INDICATIVE OF CONVECTION STRUGGLING TO GET STARTED. DO
HOWEVER HAVE ONE GOOD CELL MOVING THROUGH THE MIAMI METRO AREA AS
OF THIS WRITING. THE DRYING HAS OCCURRED WITH UPPER TROUGH SITTING
OFF THE MID ATLANTIC COAST AND SFC TROUGH ROTATING AROUND THIS
LOW. THE GFS SHOWED THIS TREND OCCURRING SO HAVE LOWERED THE
AFTERNOON POPS TO SCATTERED ACTIVITY. ALL OF THIS IS INTERACTING
WITH THE TROUGH BOUNDARY WHICH APPEARS TO NOW BE OVR THE FAR SOUTH
TIP OF THE PENINSULA OR THE FLA KEYS AND BECOMING STATIONARY.
VERY WEAK SFC GRADIENT WILL TIGHTEN LATER TONIGHT INTO EARLY
FRIDAY BRINGING THE TROUGH BACK TO THE NORTH. THIS WILL INCREASE
THE DEEP LAYER MOISTURE ONCE AGAIN AND LIKELY POPS IN ORDER FOR
OUR SOUTHERN ZONES AND CHANCE ACROSS THE NORTH. THIS BOUNDARY WILL
CONTINUE NORTH INTO SATURDAY AND POPS WILL GO LIKELY ALL OF S FLA.
THIS WILL BE MORE ON THE ORDER OF TROPICAL AIRMASS WITH GFS
FORECAST SOUNDINGS LOOKING AT PWAT IN EXCESS OF 2.25 INCHES BY
SATURDAY. THIS COULD LEAD TO SOME LOCALLY HEAVY RAINFALL AND WILL
NEED TO CLOSELY MONITOR THIS SCENARIO. THE UPPER TROUGH WILL
FINALLY BEGIN TO FILL IN AND MOVE FARTHER EAST AND SOME SLIGHT
DRYING BEGINS TO OCCUR LATE IN THE WEEKEND INTO EARLY NEXT WEEK
ALLOWING FOR A RETURN CLOSER TO CLIMO.

&&

.AVIATION...ISOLATED TSTMS WILL AFFECT SOUTHEASTERN TERMINALS
(KTMB, KMIA KOPF AND KFLL) THROUGH THE EARLY AFTERNOON HOURS.
MOSTLY VFR CONDITIONS WILL CONTINUE OVR THE REMAINDER TERMINALS
THROUGH THE EVENING HOURS. A FRONTAL BOUNDARY OVER THE FLORIDA
STRAITS SHOULD BEGIN TO MOVE NORTH OVER SOUTH FLORIDA FRIDAY. SCT
TO NMRS SHWRS/TSTMS ARE EXPECTED OVER SOUTH FLORIDA FRIDAY
AFFECTING ALL TERMINALS MAINLY DURING THE AFTERNOON HOURS.

&&

.MARINE...WINDS WILL REMAIN VEER TO A LIGHT SOUTHERLY DIRECTION
THROUGH EARLY NEXT WEEK WITH SEAS AT 4 FT OR LESS.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  84  75  84 / 20 50 60 70
FORT LAUDERDALE  74  84  73  85 / 30 60 60 70
MIAMI            74  84  74  85 / 30 60 60 70
NAPLES           72  86  73  85 / 20 50 60 70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jun 14, 5:32 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
532 AM EDT THU JUN 14 2007

FLZ063-066>075-168-172>174-142130-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
517 AM EDT THU JUN 14 2007

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE AGAIN EXPECTED ACROSS
THE INTERIOR AND MAINLY SOUTHEAST PORTIONS OF SOUTH FLORIDA TODAY.
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL CAN BE EXPECTED. IF A
THUNDERSTORM APPROACHES YOUR AREA, TAKE IMMEDIATE ACTION AND SEEK
SHELTER BEFORE THE STORM ARRIVES.

WATERSPOUTS: ANY SHOWER OR THUNDERSTORM WILL BE CAPABLE OF
PRODUCING WATERSPOUTS WITH LITTLE WARNING ACROSS THE AREA WATERS
TODAY. IF RAINFALL APPROACHES YOUR AREA, KEEP ALERT TO THE
CHANGING WEATHER CONDITIONS AND SEEK SHELTER BELOW DECK.

WIND: WIND GUSTS IN THE STRONGEST THUNDERSTORMS COULD EXCEED 60
MPH TODAY. THESE WINDS ARE STRONG ENOUGH TO DOWN LARGE TREE
BRANCHES AND POWER LINES, AND MAY MAKE FOR DIFFICULT DRIVING IN
ANY STORM.

HAIL: THUNDERSTORMS MAY PRODUCE PENNY SIZE OR LARGER HAIL TODAY.

FLOODING: HEAVY RAINFALL WITH THE THUNDERSTORMS MAY LEAD TO
FLOODING OF ROADWAYS AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY WITH
HEAVY RAINFALL AND DANGEROUS LIGHTNING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 14, 1:03 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT THU JUN 14 2007

FLZ073-074-173-141730-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
103 PM EDT THU JUN 14 2007

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CUTLER BAY...OR 8
MILES SOUTHWEST OF KENDALL...MOVING NORTHEAST AT 10 MPH. THESE
STORMS WILL AFFECT AREAS NEAR PERRINE...KENDALL AND SOUTH MIAMI
THROUGH 130 PM.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 14, 1:31 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT THU JUN 14 2007

FLZ074-173-141815-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
131 PM EDT THU JUN 14 2007

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST KENDALL...OR NEAR KENDALL...MOVING
NORTHEAST AT 10 MPH. THIS STORM WILL MOVE OVER SOUTH MIAMI...CORAL
GABLES ALAPATTAH AND LITTLE HAITI THROUGH 215 PM.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 14, 1:55 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT THU JUN 14 2007

FLZ073-074-173-141845-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
155 PM EDT THU JUN 14 2007

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR MIAMI INTERNATIONAL A/P...OR
NEAR CORAL GABLES...MOVING NORTH AT 15 MPH. THESES STORMS WILL
AFFECT AREAS FROM SWEETWATER EAST TO CORAL GABLES AND NORTHWARD
ACROSS MIAMI SPRINGS...BROWNSVILLE...HIALEAH...DORAL...OPA LOCKA AND
MIAMI LAKES THROUGH 245 PM.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

GARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:31 PM EDTMarine Weather StatementMFL59 min
Jun 13, 10:39 PM EDTSevere Thunderstorm WarningMFLBroward50 min
Jun 13, 11:06 PM EDTSpecial Marine WarningMFL54 min
Jun 13, 11:45 PM EDTSpecial Marine WarningMFL90 min
Jun 14, 3:00 PM EDTSpecial Marine WarningMFL24 min
Jun 14, 3:35 PM EDTMarine Weather StatementMFL55 min
Jun 14, 4:25 PM EDTMarine Weather StatementMFL65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.